Alert archive / Hawaii / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 14, 2016, 3:59 PM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2016, 3:59 PM HST (01:59 UTC)
- Expired
- Jan 18, 2016, 3:34 AM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
696 WHHW70 PHFO 150159 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 359 PM HST THU JAN 14 2016 ...SMALL CRAFT ADVISORY FOR NORTHWEST SWELL... .A LARGE NORTHWEST SWELL WILL ARRIVE TONIGHT...THEN BUILD RAPIDLY ON FRIDAY TO CREATE HAZARDOUS SEAS ACROSS MOST COASTAL WATERS. PHZ110>118-120>122-151500- /O.NEW.PHFO.SC.Y.0002.160115T0159Z-160117T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 359 PM HST THU JAN 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * SEAS...BUILDING AS HIGH AS 18 FEET. LARGEST SEAS EXPECTED FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
347 WHHW70 PHFO 151321 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY FOR NORTHWEST SWELL... .A LARGE NORTHWEST SWELL WILL BUILD RAPIDLY ACROSS THE COASTAL WATERS TODAY...CREATING HAZARDOUS SEAS ACROSS MOST OF THE COASTAL WATERS. PHZ123-124-160230- /O.EXA.PHFO.SC.Y.0002.000000T0000Z-160117T0400Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 321 AM HST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * SEAS...BUILDING UP TO 12 FEET. LARGEST SEAS EXPECTED LATE THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-120>122-160230- /O.CON.PHFO.SC.Y.0002.000000T0000Z-160117T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 321 AM HST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * SEAS...BUILDING AS HIGH AS 18 FEET. LARGEST SEAS EXPECTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
989 WHHW70 PHFO 160715 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 915 PM HST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY FOR NORTHWEST SWELL... .A LARGE NORTHWEST SWELL WILL CONTINUE ACROSS THE COASTAL WATERS OVERNIGHT...THEN SLOWLY DECLINE ON SATURDAY. HAZARDOUS SEAS WILL PERSIST ACROSS MOST OF THE COASTAL WATERS. PHZ110>118-120>124-162015- /O.CON.PHFO.SC.Y.0002.000000T0000Z-160117T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 915 PM HST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * SEAS...15 TO 20 FEET OVERNIGHT...THEN SLOWLY DECLINING TO 12 TO 16 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
008 WHHW70 PHFO 161322 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 AM HST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY FOR NORTHWEST SWELL... .A LARGE NORTHWEST SWELL WILL SLOWLY DECLINE ACROSS THE COASTAL WATERS TODAY AND TONIGHT. HAZARDOUS SEAS WILL PERSIST ACROSS ALL OF THE COASTAL WATERS EXCEPT MAALAEA BAY TODAY...AND WILL LINGER ACROSS MUCH OF THE COASTAL WATERS TONIGHT AS WELL. PHZ110>117-121-122-170230- /O.EXT.PHFO.SC.Y.0002.000000T0000Z-160117T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 322 AM HST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * SEAS...15 TO 20 FEET EARLY THIS MORNING...SLOWLY DECLINING TO 10 TO 15 FEET DURING THE AFTERNOON. HIGHEST SEAS ACROSS EXPOSED WATERS DECLINING TO 10 TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ118-120-123-124-170230- /O.CON.PHFO.SC.Y.0002.000000T0000Z-160117T0400Z/ MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 322 AM HST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SEAS...10 TO 15 FEET THIS MORNING...DECLINING TO 8 TO 12 FEET DURING THE AFTERNOON. SEAS DROPPING BELOW 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
234 WHHW70 PHFO 170140 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY FOR NORTHWEST SWELL... .A LARGE NORTHWEST SWELL WILL CONTINUE TO GRADUALLY DECLINE THROUGH TONIGHT. HAZARDOUS SEAS MAY PERSIST INTO SUNDAY FOR PORTIONS OF THE ADVISORY AREA. PHZ118-120-123-124-170245- /O.CAN.PHFO.SC.Y.0002.000000T0000Z-160117T0400Z/ MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 340 PM HST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. COMBINED SEAS HAVE DROPPED BELOW 10 FEET. THEREFORE...THE ADVISORY HAS BEEN CANCELLED. $$ PHZ110>117-121-122-171445- /O.CON.PHFO.SC.Y.0002.000000T0000Z-160117T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 340 PM HST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * SEAS...TO 15 FEET...HIGHEST ACROSS NORTH AND NORTHEAST WATERS. SEAS DIMINISHING TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
821 WHHW70 PHFO 171348 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 348 AM HST SUN JAN 17 2016 PHZ110>117-121-122-180400- /O.EXT.PHFO.SC.Y.0002.000000T0000Z-160118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 348 AM HST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * SEAS...10 TO 14 FEET...HIGHEST ACROSS NORTH AND NORTHEAST WATERS. SEAS DIMINISHING TO 9 TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
564 WHHW70 PHFO 180123 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST SUN JAN 17 2016 PHZ112-115-180230- /O.CAN.PHFO.SC.Y.0002.000000T0000Z-160118T0400Z/ KAUAI LEEWARD WATERS-OAHU LEEWARD WATERS- 323 PM HST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. COMBINED SEAS HAVE DROPPED BELOW 10 FEET. THEREFORE...THE ADVISORY HAS BEEN CANCELLED. $$ PHZ110-111-113-114-116-117-121-122-181000- /O.EXT.PHFO.SC.Y.0002.000000T0000Z-160118T1000Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- 323 PM HST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... * SEAS...TO 11 FEET. SEAS LOWERING BELOW 10 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
740 WHHW70 PHFO 180705 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 905 PM HST SUN JAN 17 2016 PHZ110-111-113-114-116-117-121-122-181400- /O.EXT.PHFO.SC.Y.0002.000000T0000Z-160118T1400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- 905 PM HST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM HST MONDAY... * SEAS...NORTHWEST SWELL 8 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
560 WHHW70 PHFO 181334 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST MON JAN 18 2016 PHZ110-111-113-114-116-117-121-122-181445- /O.CAN.PHFO.SC.Y.0002.000000T0000Z-160118T1400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- 334 AM HST MON JAN 18 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 9:52 AM HST, 6 hours 7 minutes earlier.
Area forecast discussion, Jan 14, 9:52 AM HST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 952 AM HST THU JAN 14 2016 .SYNOPSIS... A RATHER DRY AND STABLE SEA BREEZE PATTERN WILL CONTINUE TODAY ACROSS MOST OF THE STATE...WITH SOUTHWEST WINDS PICKING UP IN THE AFTERNOON ACROSS KAUAI AHEAD OF AN APPROACHING COLD FRONT. THE WEAK FRONT WILL BRING CLOUDS AND SHOWERS TO KAUAI AND OAHU TONIGHT INTO FRIDAY...THEN STALL AND DISSIPATE OVER THE CENTRAL PORTION OF THE STATE FRIDAY AFTERNOON THROUGH SATURDAY. A STABLE LAND AND SEA BREEZE REGIME WILL RETURN BY SUNDAY...WITH ANOTHER WEAK FRONT FORECAST TO MOVE THROUGH THE STATE NEXT TUESDAY OR TUESDAY NIGHT. && .DISCUSSION... MOSTLY SUNNY CONDITIONS PREVAIL ACROSS MOST OF THE STATE THIS MORNING. RADAR DETECTS ONLY SOME LIGHT SHOWERS SOUTHEAST OF THE BIG ISLAND...AND A FEW CLOUDS AND SHOWERS MOVING ONTO KAUAI FROM THE WEST. SURFACE ANALYSIS DEPICTS A WEAK HIGH PRESSURE RIDGE AXIS OVER THE STATE...WITH A COLD FRONT LOCATED ABOUT 325 MILES NORTHWEST OF KAUAI AND MOVING STEADILY TO THE SOUTHEAST. A DRY AND STABLE ATMOSPHERE IS IN PLACE OVER THE ISLANDS...WITH THE 12Z SOUNDINGS SHOWING PWATS RANGING FROM 0.77 TO 0.97 INCHES...AND INVERSIONS BASED BETWEEN 5500 AND 7000 FEET. MIMIC-TPW SATELLITE IMAGERY DEPICTS A DRY ENVIRONMENT IMMEDIATELY AROUND THE ISLANDS... WITH ESTIMATED PWATS UP TO 1.7 INCHES ALONG THE APPROACHING FRONT TO OUR NORTHWEST. DRY AND STABLE WEATHER WILL CONTINUE TODAY OVER THE STATE AS THE FRONT MOVES CLOSER. SEA BREEZES WILL DEVELOP AND GENERATE SOME INTERIOR AFTERNOON CLOUDS WITH LITTLE RAINFALL. SOUTHWESTERLY WINDS BE INCREASING DURING THE AFTERNOON NEAR KAUAI AND OAHU... LIKELY OVERPOWERING ISLAND SEA BREEZE CIRCULATIONS AS THE FRONT APPROACHES. HAZE WILL BE PRESENT ACROSS THE STATE AGAIN TODAY...BUT WILL LIKELY BE SWEPT TO THE EASTERN END OF THE STATE LATE IN THE DAY AS THE SOUTHWEST WINDS BUILD IN. THE FRONT IS EXPECTED TO MOVE ACROSS KAUAI TONIGHT...AND OAHU FRIDAY MORNING...BEFORE STALLING NEAR THE CENTRAL PORTION OF THE STATE ON FRIDAY. EXPECT MODEST RAINFALL TO BE FOCUSED ALONG NORTH FACING SLOPES AS THE FRONT MOVES THROUGH. HIGH-RESOLUTION MODELS INDICATE THAT WE WILL SEE SEE A BRIEF PERIOD OF MODERATE NORTH TO NORTHEAST WINDS BEHIND THE FRONT...GIVING WAY TO A WEAK TRADE WIND FLOW LATER ON FRIDAY. A SHALLOW BAND OF MOISTURE FROM THE FRONTAL REMNANTS COULD PRODUCE HIGHER SHOWER CHANCES FOR THE CENTRAL PORTION OF THE STATE DURING THE WEEKEND...ESPECIALLY ACROSS WINDWARD SECTIONS...THOUGH RAINFALL AMOUNTS WILL REMAIN LIGHT AS RIDGING ALOFT WILL KEEP THE ATMOSPHERE STABLE. THE SURFACE RIDGE WILL SETTLE BACK OVER THE STATE SUNDAY AND REMAIN NEARBY ON MONDAY...BRINGING A RETURN OF THE DRY AND STABLE LAND AND SEA BREEZE PATTERN. ANOTHER WEAK FRONT WILL IS FORECAST TO MOVE THROUGH ON TUESDAY OR TUESDAY NIGHT...BUT IT APPEARS THAT MOISTURE WILL BE QUITE LIMITED ALONG THIS FRONT. MODELS THEN FINALLY BRING GENTLE TO MODERATE TRADE WINDS BACK TO THE STATE FOR WEDNESDAY THROUGH THURSDAY. && .AVIATION... VFR CONDITIONS PREVAIL AT ALL TAF SITES AND THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE DAY. THERE MAY BE SOME BRIEF MVFR OVER THE SOUTHEAST SLOPES OF THE BIG ISLAND AND POSSIBLY OVER INTERIOR SECTIONS OF KAUAI LATER TODAY. NO AIRMETS ARE CURRENTLY POSTED BUT THERE MAY BE SOME MOUNTAIN OBSCURATION LATER TONIGHT OVER PORTIONS OF KAUAI AND FRIDAY MORNING OVER PORTIONS OF OAHU. && .MARINE... SEVERAL NORTHWEST SWELLS WILL CONTINUE THROUGH THE FORECAST PERIOD. A VERY LARGE NORTHWEST SWELL WILL BUILD TONIGHT...THEN PEAK ON FRIDAY. A HIGH SURF ADVISORY IS POSTED FOR NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS FOR THE SWELL ENERGY DUE IN LATER TODAY. THIS ADVISORY WILL BE UPGRADED TO A HIGH SURF WARNING LATER TODAY AHEAD OF THE RAPIDLY BUILDING SWELL TONIGHT. THE STORM GENERATING THE THIS SWELL RAPIDLY DEEPENED ON WEDNESDAY ABOUT 1200 NM NORTHWEST OF THE STATE...AND ASCAT AND RAPIDSCAT BOTH DETECTED WINDS GREATER THAN HURRICANE FORCE WITHIN THE FETCH AIMED AT THE ISLANDS. SURF ALONG NORTH AND WEST FACING SHORES WILL PEAK WELL ABOVE WARNING LEVELS ACROSS NORTH AND WEST FACING SHORES ON FRIDAY. WE ARE CURRENTLY CALLING FOR SWELLS OF AROUND 17 FEET AND 18 SECONDS DURING THE PEAK...BUT IT WOULD NOT BE SURPRISING IF THE SWELL CAME IN A BIT LARGER. SOME OUT OF SEASON SOUTHERLY SWELL IS EXPECTED THIS WEEK. SOUTHWEST SWELL FROM HURRICANE PALI WILL PERSIST FOR THE NEXT COUPLE OF DAYS BUT WILL BE RATHER SMALL. A SMALL SOUTH-SOUTHWEST SWELL OUT OF THE SOUTHERN HEMISPHERE IS POSSIBLE FRIDAY INTO THE WEEKEND. SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS...MAINLY IN LONG PERIOD SWELL...ARE EXPECTED FOR MOST WATERS AS THE LARGE NORTHWEST SWELL MOVES THROUGH TONIGHT THROUGH AT LEAST SATURDAY NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI. && DISCUSSION/MARINE...FOSTER AVIATION...BURKE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:31 PM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 68 hr |
| Jan 14, 3:31 PM HST | High Surf Advisory | HFO | Hawaii | 60 hr |
Nearby
Small Craft Advisories in Hawaii, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.